Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

What causes recurrent back spasms in the lower back?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 10613 Questions
Question
I am having back spasms in my lower back- left side . This is a recurring problem. I went to the emergency room on Xmas eve for the same problem. It started again today and I am taking the prescribed pain medication. I also had a massage thinking the problem was muscle related. But it did not help. I Will contact my reg physician after the holiday but am looking for relief now. Pain meds are Hydrocodone and Methocarbamol. I am female age 65.
Sun, 3 Jun 2018 in Back Pain
 
 
Answered by Dr. Praveen Tayal 2 hours later
Brief Answer:
Have these every 4 hours.

Detailed Answer:
Hello,
Thanks for posting your query.
The spasms in the back that you are having can be related to a muscle strain or disc related issues. Strong muscle relaxants are needed for relief but these are available only on prescription. Right now you can continue hot compress, increase the frequency of methocarbamol and hydrocodone to every 4 hours and apply a local analgesic gel on the back like Volini.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Regards.
Dr. Praveen Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Praveen-Tayal

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor